MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES LEFT; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES LEFT; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Catalog Number 251003
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.E1: the reporter¿s phone number and complete facility address were not provided.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from china that during a rotator cuff repair procedure, it was discovered that the surgeon found the tip of the ideal suture shuttle 45 degrees left device to be easily bendable.It was not reported if there were any delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: correction: d9: date device returned to manufacturer: the device returned date was incorrect the initial medwatch report.The date has been updated accordingly.H4: the device manufacture date was unavailable in the initial medwatch report.The device manufacture date has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.Visual inspection reveled that the device tip is bent.The rest of the device does not show structural anomalies.The device will be sent to the manufacturer for further investigation.The manufacturer performed an investigation with the following results; the device was checked, and it still meets the bending force specifications, it was tested for the bending force and the results meets the requirements minimum of 29.4n and the results were 30n.Dimensional: no dimensional issues were detected.No corrections are required, since the device was scraped.Our investigation team, which consists of engineering, production, qc and qa personals performed the investigation and this is their finding.See ifu, for instructions on the use of these devices.According to the ifu instructions axial force must not be applied on the suture shuttle.In the precautions in the fij says do not apply axial or bending forces to the needle shaft.The description of this device it is clearly stated that the suture shuttle is to be used only for passing suture through tissues.In the contradiction section also warns not to use bone or other similar tissues.The instruction for use guides the right way of using the device.In all the above instructions, the device must be used with care and to follow the instructions.This device and the manufacturing processes have been validated and approved.As to our risk analysis report, the bending of the device has little potential of injury.After reviewing all the above information, the description of the complaint and the information in the ifu, our investigation team concluded there was a misuse of the device that caused this failure.Root cause: misuse of the device.The overall complaint was confirmed as the observed condition of the ideal suture shuttle 45 degrees left would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to misuse of the device.As per ifu; precautions; do not apply excessive axial or bending forces to the needle shaft or shuttle during use, as excessive force may limit the function of the device or cause the device to bend, deform or break.Contraindications: do not use the ideal suture shuttle on bone or other similarity hard.Warnings: whether used arthroscopically or in open surgery, the ideal suture shuttle must be used under direct visualization.Instructions for use: read the instructions for use in its entirety prior to using the device.1.Inspect the ideal suture shuttle and shuttle prior to use to ensure proper mechanical function.2.Check to ensure proper function by deploying the shuttle loop through the tip of the instrument shaft.3.Retract the shuttle loop into the needle tip of the shaft (at least 5mm).The ideal suture shuttle is now ready for use.Loading the ideal suture shuttle: 1.If the shuttle needs to be re-loaded into the device: a.Hold the device so that the thumb wheel is facing upward.B.Insert the loop end of the suture shuttle into the aperture distal of the thumb wheel.Advance approximately 8-10cm of the shuttle into the hole.C.Hold the shuttle firmly by pressing down on the shuttle on top of the thumb wheel.D.Pull the remainder of the shuttle firmly and slide the length of the shuttle along the handle below the thumb wheel into the shuttle loading slot, which runs on the side and length of the handle.E.Pull the shuttle firmly sideways into the shuttle loading slot until the shuttle ¿snaps¿ through the slot window and is loaded into the hollow handle of the device.Use the thumb wheel to advance the shuttle until the loop end protrudes out of the tip of the needle.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.

Brand Name
IDEAL SUTURE SHUTTLE 45 DEGREES LEFT
Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19719460
Report Number1221934-2024-02390
Device Sequence Number18190405
Product Code HCF
UDI-Device Identifier10886705011643
UDI-Public(01)10886705011643(10)23F10(17)271215
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251003
Device Lot Number23F10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer07/30/2024
10/03/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/31/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale